Clinical findings, especially changes in electrocardiograms, in patients suffering from Vibrio parahaemolyticus infection were reported. Electrocardiograms of patients showed that T wave was depressed and P wave became taller and broader in many cases. The anti-hemolysin antibody titer in the sera of patients increased about 15 days after the infection, suggesting that the thermostable direct hemolysin produced by V. parahaemolyticus invaded into patients through intestinal wall. Since the thermostable direct hemolysin was found to be a cardiotoxin to animals, such as mice, rats and rabbits, and killed these animals by either intravenous or intraperitoneal injection, it is assumed that the thermostable direct hemolysin invading into patients affects the heart, thus causes changes in electrocardiograms of patients. It was also demonstrated that values of GOT and GPT in the sera of patients were higher during the disease than those in the sera of patients after the disease.
In 46 families with at least one HBsAg carrier and 23 families with at least one patient of HBsAg positive liver disease, 178 out of 236 children were examined for the presence of HBsAg. The highest incidence (93.3%) of HBsAg in children was obtained in the families with HBsAg positive parents. HBsAg was detected in families with HBsAg positive mother and HBsAg negative father in 61.1% of the children and in families with HBsAg negative mother and HBsAg positive father in 40.0%. Statistically, it is not significant difference. It is noted that HBsAg positive children were detected in 56.0% in the families with HBsAg negative parents.
A 35 year-old female was confirmed as having cryptococcal meningitis by isolation of cryptococcus neoformans from spinal fluid. She was complicated with mitral steno-insufficiency, hypoproteinemia with hypogammaglobulinemia and decreased cellular immunity. It was revealed by using131 I-PVP absorption test that hypoproteinemia had been caused by proteinlosing gastroenteropathy due to chronic heart failure. Because intravenous injection of amphotericin-B caused side effects such as high fever, unconsciousness attack, only spinal injection of amphotericin-B was performed and the patient has still been living for 2 years. Details of the treatment and clinical course are described in this paper.